MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P20-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P20-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515065
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.H3 other text : see h10 manufacture narrative.
 
Event or Problem Description
Material# 515065, batch# unknown.It was reported by customer that the membrane portion of a 515065 p20-0 protector breaking off while trying to push solution into a vial.Verbatim: customer described 2 instances of the membrane portion of a 515065 p20-0 protector breaking off while trying to push solution into a vial.
 
Event or Problem Description
Material# 515065.Batch# unknown.It was reported by customer that the membrane portion of a 515065 p20-0 protector breaking off while trying to push solution into a vial.Verbatim: customer described 2 instances of the membrane portion of a 515065 p20-0 protector breaking off while trying to push solution into a vial.Per customer response 23apr2024: i do not know what the lot number was of this product.The result of the break was a hazardous drug spill both times the protectors broke.I did not take any pictures the first time it broke.Both of these pictures are from the second incident.I was using it manually.We do not have the assembly fixture at this time.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: one photo was provided to our quality team for investigation.Through visual inspection, the connection stick of the protector is observed broken, verifying the reported incident.There is no other visible defect that can be identified to indicate why the breakage occurred.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device, including attachment and detachment testing as well as separation force.As the lot involved in this incident is unknown, a device history review could not be performed and additional retained samples cannot be evaluated.Based on the available information we are not able to identify a root cause related to the manufacturing process at this time.Complaints received for this device and reported will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
PROTECTOR P20-O
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19174567
Report Number3003152976-2024-00242
Device Sequence Number7085896
Product Code ONB
UDI-Device Identifier00382905150654
UDI-Public(01)00382905150654
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515065
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown